Alert archive / Minnesota / Gale Watches in 2021
Gale Watch 5, NWS Duluth, MN
NWS Duluth, MN issued this gale watch at Nov 16, 2021, 3:17 AM CST. It took effect at Nov 17, 2021, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 16, 2021, 3:17 AM CST (09:17 UTC)
- In effect from
- Nov 17, 2021, 10:00 AM CST
- Expired
- Nov 16, 2021, 10:31 PM CST
- In force
- Issued by
- NWS Duluth, MN
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale watch went out at Nov 15, 11:48 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Nov 15, 11:48 PM CST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1148 PM CST Mon Nov 15 2021 .DISCUSSION...(This evening through Sunday) Issued at 425 PM CST Mon Nov 15 2021 Summary: A lack of significant systems will be seen through the forecast period with near to below normal temperatures. A few chances of precipitation will be seen, but little to no accumulations are expected. High pressure was in place across the Northland this afternoon with a trough draped along the Michigan/Wisconsin border. Additionally, a stationary boundary was observed across the Northern Plains to an area of low pressure in southwestern Iowa. As this front drifts to the northeast, clouds will spread across the area overnight. An occluded front will push through the region for Tuesday and may bring a few scattered mixed precipitation showers during the afternoon and evening hours for areas along and north of US2. A warm nose with the occluded front will create the mixed p-types of rain, sleet and snow. There is a non-zero chance of isolated freezing rain, but surface temperatures look to be above freezing by the time precipitation begins which will minimize the threat. Breezy southeasterly winds will also be seen through the day ahead of the front before turning westerly behind the front and remaining breezy. A large upper low will pass to our north for Wednesday and may bring light snow showers to areas along and north of the Iron Range through the day before tapering off overnight as the upper trough moves east. Lake-effect snow will ramp up Wednesday night into Thursday night from the Bayfield Peninsula into Ashland and Iron counties. Wind vectors during this time are more westerly than northwesterly, which would keep the bulk of the lake-effect snow across the UP of Michigan. With water temperatures in the upper 40s and sfc temperatures in the 20s, delta-T values will be in excess of the 12F threshold which could lead to some robust snowfall amounts just over the border. However, a wind vector slightly more northwest could shift that into Iron County, so close watch will need to be kept on this. Additional chances for light snow showers will persist through the weekend, but nothing significant looks to be on tap at this time. Temperatures will run near to slightly below normal through the period. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1128 PM CST Mon Nov 15 2021 VFR conditions continue through tonight and Tuesday morning. An approaching upper level trough will cause pressure gradients to tighten aloft, causing the chance for low level wind shear Tuesday morning for the Minnesota terminals, and for HYR in the afternoon and early evening. Ceilings will lower to MVFR across most terminals as the trough approaches, though BRD could see IFR conditions tomorrow afternoon. && .MARINE... Issued at 425 PM CST Mon Nov 15 2021 Quiet conditions are expected across western Lake Superior tonight as high pressure passes overhead. A front will approach from the west on Tuesday leading to breezy southeasterly winds. Sustained winds of 10 to 15 knots with gusts to 20 to 25 knots will be seen. Strong winds of 15 to 20 knots with gusts to 25 to 30 knots will be possible along the North Shore from Taconite Harbor to Grand Portage. Building waves will also be seen in this area with waves of 4 to 8 feet. Small Craft Advisories will most likely be needed for these winds and waves. Winds will then turn southwesterly Tuesday night and increase on Wednesday. Sustained winds of 20 to 30 knots will be seen with gusts to 30 to 40 knots. Additionally, waves will build to 4 to 8 feet with higher waves to 10 feet possible in the northern Apostle Islands. Gale Warnings may be needed for Wednesday into Wednesday night. && .PRELIMINARY POINT TEMPS/POPS... DLH 22 38 29 36 / 10 20 0 0 INL 22 37 26 33 / 20 30 10 40 BRD 24 38 27 34 / 0 10 0 0 HYR 21 40 28 40 / 0 10 0 0 ASX 20 42 29 41 / 0 20 20 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...BJH AVIATION...Kossen MARINE...BJH
Hazardous weather outlook, Nov 15, 4:49 PM CST, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 449 PM CST Mon Nov 15 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-162300- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 449 PM CST Mon Nov 15 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed today or tonight. LSZ121-140>148-150-162300- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 449 PM CST Mon Nov 15 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gusty winds and building waves are likely Tuesday afternoon into Tuesday night which could lead to conditions that may be hazardous for small craft. Winds further increase on Wednesday with widespread gales possible Wednesday afternoon into Wednesday night before diminishing Thursday. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:17 AM CST | Small Craft Advisory | DLH | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.